MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50791
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Common name & product code = dqx wire, guide, catheter; pdu, catheter for crossing total occlusions.(b)(6).Pma/510(k) #- k171897.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a below-the-knee intervention, the tip of an approach cto microwire wire guide separated during a peripheral angioplasty.The device was inserted via the common femoral artery through calcified anatomy but would not cross the anterior tibial target lesion.The physician attempted to push the wire with force while applying torque to the device when the device separated.A snare was used to retrieve the separated device fragment through a support catheter.The snare retrieval reportedly took 30 minutes.The patient is in stable condition.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Event summary: as reported, during a below-the-knee angioplasty, the tip of an approach cto microwire wire guide separated.The device was inserted via the common femoral artery through calcified anatomy but would not cross the anterior tibial target lesion.The physician attempted to push the wire with force while applying torque to the device when the device separated.A snare was used to retrieve the separated device fragment through a support catheter.The snare retrieval reportedly took 30 minutes.The patient, who has diabetes, hypertension, and an ulcerated foot, was reportedly in stable condition.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, drawing, quality control data, specifications, and the instructions for use (ifu).The complainant did not return the complaint device to cook for investigation, nor were photos of the complaint device provided.A supplier investigation was completed.The supplier reviewed the manufacturing record and inspection record.The supplier review of the manufacturing record determined that there was no issue during the manufacturing of the device.As the complaint device was not returned, the supplier concluded that the cause of the complaint could not be determined.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿7.Under fluoroscopy and while maintaining position of the peripheral vascular access catheter, advance the wire guide to the targeted site.Note: under fluoroscopy, observe all wire guide movement in the vessels.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.Further torqueing against resistance may cause vessel trauma or wire guide damage which may lead to device fracture.The wire guide should be advanced only when visualizing the top of the wire guide fluoroscopically.Note: if resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve the resistance.Advancement and withdrawal of the wire guide should be performed slowly and carefully.¿ cook has concluded the patient¿s anatomy, procedure, and user technique most likely contributed to this incident.The patient¿s anatomy was reportedly calcified, and the complaint device would not cross the lesion.Upon meeting resistance, the user reportedly continued to advance the wire with force, while applying torque.The ifu instructs against use of force and tells the user not to apply torque or advance the wire without visual evidence of tip movement.The ifu warns that use of torque against resistance can lead to device fracture and instructs the user to advance the wire slowly and gently.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification and validation testing provide objective evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11529266
Report Number1820334-2021-00979
Device Sequence Number4662386
Product Code DQX
UDI-Device Identifier00827002507913
UDI-Public(01)00827002507913(17)240404(10)13319175
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberG50791
Device Catalogue NumberCMW-14-300-12G
Device Lot Number13319175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2021
Supplement Date Received by Manufacturer05/07/2021
05/05/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date05/18/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X10MM ABBOTT BALLOON; ABBOTT COMMAND WIRE; CORDIS 5FR FEMORAL SHEATH
Outcome Attributed to Adverse Event Required Intervention;